Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 1:26 PM CDT for Adair County, Macon County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 1:26 PM CDT (18:26 UTC)
- Expired
- Jun 13, 2000, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:45 PM CDT | Hail 0.88 | La Plata, MO | |
| Jun 13, 1:53 PM CDT | Hail 0.88 | Brashear, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 131827 SVRMCI MOC001-121-131915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 126 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN NORTH CENTRAL MISSOURI ADAIR COUNTY IN NORTHEAST MISSOURI THIS INCLUDES THE CITY OF KIRKSVILLE * UNTIL 215 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF NEW CAMBRIA...OR ABOUT 30 MILES SOUTHWEST OF KIRKSVILLE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOLDSBERRY AT 135 PM CDT ELMER AT 140 PM CDT YARROW AT 145 PM CDT LA PLATA AT 150 PM CDT KIRKSVILLE AT 155 PM CDT BRASHEAR AT 200 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4032 9283 3975 9285 3964 9232 4033 9241 PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:49 AM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 4:49 AM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 449 AM CDT TUE JUN 13 2000 SVR WRM FNTL BNDYRS AT VARIOUS LVLS SERVING AS FOCUS FOR SCT CNVTN THIS AM. 850 HPA BNDRY APPRS TO BE IGNITING CNVTN ALG AND E OF MO RVR IN WRN IA WHILE SFC/925 HPA APPRS TO BE ALIVE AND WELL OVR SE IA. VRY STG 250 HPA JET ENERGY MVG TWRDS 4 CORNERS RGN THIS AM AS MODELS BEGIN CARVING OUT CNTL U.S. TROF PSN. PLENTY OF MSTR IN PLACE OVR CWA WITH 17 DEG PLUS 850 HPA DEW PTS AND SFC DEW PTS INTO 70S. PRE-FNTL TROF HAS FORMED OVR WRN/CNTL KS IN ADV OF AGRESSIVE SHRT WV. MID TROPOSPHERIC LAPSE RATES IN 7.0 DEG PLUS NEIGHBORHOOD THIS AM AND FCST BY ETA TO REMAIN WELL INTO TNGT. COMBINATION OF LINGERING OUTFLW BNDRY OVR NW MO AND PRE-FNTL LWR TROPOSPHERIC CNVGNC SHLD HELP FIRE UP SCT CNVTN LTR TDY. DECIDED TO KEEP POPS OUT OF FCST FTHR TO S. DUE TO DIFFERENCED IN MODEL TEMP GUIDANCE OPENED UP A RANGE FOR TDY THEREFORE WENT WITH 85 TO 90 SPREAD ALL ZNS. ISSUED WND ADVSY FOR TDY SW ZNS INCLUDING KC METRO AREA. 88-D WNDS OFF DECK ARE IN 35KT RANGE THIS AM SO ANY MIXING AT ALL SHLD PRODUCE GUSTS CLOSE TO CRITERIA. A BIT CONCERNED HOWEVER WITH DVLPG AC DECK TO W AND WITH SCT SHWRS A LIMIT TO DOWNWARD TRANSFER. ASIDE FM LOWERING MINS WED NITE BASED ON DRIE AIR AND GUIDANCE NUMBERS...REST OF FCST STAYED WITH STATUS QUO. ISOLD SVR NOT OUT OF QUESTION ERLY TNGT WITH CAA ALF AND DECENT DIRECTIONAL/SPEED SHEAR XPTD. NOT MUCH TIME TO LK AT MED RANGE MODELS THIS AM BUT QUICK PEAK SHWS HINT THAT DRY WKEND FCST IN JEAPARDY...DAY CREW WIL NEED TO RE-EVALUATE. .EAX... WND ADVSY KS ZNS 057-060-103>105 MO ZNS 022-028>030-037-038-043-044-053-054 BODNER
In the hours before
Local storm report, Jun 13, 12:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM HOLT MO .75 INCH HAIL
06/13/00 CLAY DIME SIZE HAIL .
REPORTED BY MEDIA.Special weather statement, Jun 13, 1:01 PM CDT, 25 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT TUE JUN 13 2000 FORECAST: A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTH CENTRAL MISSOURI EARLY THIS AFTERNOON WITH LARGE HAIL...HIGH WINDS AND VERY HEAVY RAINFALL ALL POSSIBLE. THIS ACTIVITY SHOULD EXIT THAT AREA BY LATE AFTERNOON. AFTER THIS...SEVERE THUNDERSTORMS WILL DEVELOP OVER EASTERN KANSAS AND SOUTHEAST NEBRASKA LATE THIS AFTERNOON AND TRACK EAST...AFFECTING EXTREME EASTERN KANSAS AND WESTERN MISSOURI BY 1000 PM...THEN MOVING INTO CENTRAL MISSOURI AFTER THIS. THE THREAT FOR SEVERE WEATHER WILL BE LESS IN CENTRAL MISSOURI. DISCUSSION: A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL U.S. LATE THIS AFTERNOON SWINGING A COLD FRONT INTO EXTREME EASTERN KANSAS BY EARLY EVENING. THIS SHOULD ALLOW EXPLOSIVE THUNDERSTORM DEVELOPMENT AS VERY WARM...HUMID AND UNSTABLE AIR IS IN PLACE AHEAD OF THIS COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE WIND FIELD AHEAD OF THIS FRONT DOES SHOW SOME FAVORABLE CLOCKWISE TURNING WITH HEIGHT SO TORNADOES CANNOT BE RULED OUT...ESPECIALLY NORTH AND WEST OF INTERSTATE 35. ANOTHER THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL WITH SOME AREAS POSSIBLY SEEING AS MUCH AS 2 TO 4 INCHES OF RAINFALL BY WEDNESDAY MORNING. THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL EXIST TONIGHT. 18
Local storm report, Jun 13, 1:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1213 PM HAMILTON MO 1.5 INCH HAIL
06/13/00 CALDWELL REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 1:22 PM CDT, 4 minutes before
corrected PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT TUE JUN 13 2000
corrected time of report
TIME(CDT) .....CITY LOCATION.....STATE ... EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM HAMILTON MO 1.5 INCH HAIL
06/13/00 CALDWELL REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 1:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM HAMILTON MO 1.5 INCH HAIL
06/13/00 CALDWELL REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 38 min |
| Jun 13, 1:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 37 min |
| Jun 13, 1:34 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 26 min |
| Jun 13, 1:48 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 27 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.